MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, during a product demonstration, upon the opening of the retracta detachable embolization coil, the coil detached from the delivery wire as the wire was pushed out of the metal cannula for the first time.The wire was reportedly not torqued, and the coils were not held on to while the wire was advanced.The customer confirmed that the device was not used; accordingly, no patient adverse events occurred as a result of the product issue.The product is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.The device history record (lot number 7020574 and relevant subassembly lot numbers) was reviewed and determined that no nonconformance's were recorded that could have contributed to this event.A search of our complaint records confirmed this complaint to be the only reported complaint for the lot.The device is thoroughly inspected during quality control inspection for dimensional and visual criteria.Risk documentation is in place that identifies the failure mode related to premature detachment of the coil.There is no evidence that the device was not manufactured to specification.The rep reported that during a demo, when the delivery wire was pushed out of the metal cannula presumably to show the embolization coil, the coil detached from the wire.The device is intended to be transferred from the metal cannula into a catheter.The catheter provides stability and securement to the coil/delivery wire junction.The ifu states that the junction between the coil and the delivery wire should remain inside the catheter.It is likely that the junction was unsupported during the demonstration, allowing the coil to detach from the delivery wire, or that the wire was inadvertently turned while pushing the delivery wire through the cannula.Based on the information provided, no product returned, and the results of our investigation; the root cause was determined to be related to product use and handling, the operational context in which it was used (demonstration).A risk assessment was not performed as this event had no patient-related implications and the device was likely used outside of its intended design.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7081658
Report Number1820334-2017-04232
Device Sequence Number1495401
Product Code KRD
UDI-Device Identifier10827002341873
UDI-Public(01)10827002341873(17)210718(10)7020574
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue NumberMWCER-35-7-4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1